MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was in 70's.(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stent was used during a ureteral stent replacement procedure, performed on (b)(6) 2021.During the procedure, when the physician placed the stent, it was noticed that the stent was separated from the bladder pigtail section and remained inside the body of the patient.The bladder pigtail section was removed from the patient, but the remaining section of the stent remained inside the patient.Another tria ureteral stent was opened and successfully completed the procedure.The remaining section of the tria ureteral stent remains inside the patient and the patient has a plan for follow-up to remove the remaining section within the next few months.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was in 70's.Block e1: initial reporter state: (b)(6).Block h6: medical device problem code a0501 captures the reportable event of coil detached inside patient patient code e2008 captures the reportable event of unretrieved device fragments in patient.Impact code f23 captures the reportable event of the planned additional intervention to retrieve the remaining stent piece.Block h10: the returned tria ureteral stent was analyzed, and a visual evaluation noted that the stent was found detached.Only a 3 cm proximal tip of the detached section was retuned.The suture hole was found torn and the suture string was returned loaded and cut.No other problems issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that only the detached section, 3cm from the proximal tip, was returned.The suture hole was found torn and the suture string was returned loaded and cut in the part returned, evidence that the stent was manipulated.The physician might have cut the suture roughly, which might be led to stent break.After complaint device was broken, another of same device was additionally implanted.Adverse events associated with retrograde or antegrade positioned indwelling ureteral stents include but are not limited to pain/discomfort; stent fragmentation.Since the reported adverse events are known and documented in the labeling (including both short or long term known complications or adverse reactions) therefore, known inherent risk of device is selected as the most probable root cause for the complaint.Adverse event related to procedure is selected as the most probable root case for the suture hole torn and stent coil detachment.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h2: additional information: b5 based on information received on june 02, 2021.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stent was used during a ureteral stent replacement procedure, performed on (b)(6) 2021.During the procedure, when the physician placed the stent, it was noticed that the stent was separated from the bladder pigtail section and remained inside the body of the patient.The bladder pigtail section was removed from the patient, but the remaining section of the stent remained inside the patient.Another tria ureteral stent was opened and successfully completed the procedure.The remaining section of the tria ureteral stent remains inside the patient and the patient has a plan for follow-up to remove the remaining section within the next few months.The patient's condition at the conclusion of the procedure was reported to be stable.The remaining part of broken stent was removed from the patient body successfully at the week of (b)(6) 2021.

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11783712
Report Number3005099803-2021-01992
Device Sequence Number19747736
Product Code FAD
UDI-Device Identifier08714729938132
UDI-Public08714729938132
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model NumberM0061902720
Device Catalogue Number1983-01
Device Lot Number0026073788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR